Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Longtime dynamics of a conductive fluid in the presence of a strong magnetic field


Authors: C. Bardos, C. Sulem and P.-L. Sulem
Journal: Trans. Amer. Math. Soc. 305 (1988), 175-191
MSC: Primary 35Q99; Secondary 76W05
DOI: https://doi.org/10.1090/S0002-9947-1988-0920153-5
MathSciNet review: 920153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove existence in the large of localized solutions to the MHD equations for an ideal conducting fluid subject to a strong magnetic field. We show that, for large time, the dynamics may reduce to linear Alfven waves.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Kraichnan, Phys. Fluids 8 (1965), 1385. MR 0192728 (33:953)
  • [2] U. Frisch, A. Pouquet, P. L. Sulem and M. Meneguzzi, J. Méc. Théor. Appl., Special issue on two dimensional turbulence, 1983, pp. 191-216.
  • [3] S. Klainerman, Comm. Pure Appl. Math. 36 (1983), 325-344. MR 697468 (84e:35102)
  • [4] C. Sulem, C. R. Acad Sci. Paris Ser. A 285 (1977), 365-368. MR 0442517 (56:899)
  • [5] O. A. Ladyzenskaya and N. N. Ural'tseva, Linear and quasilinear elliptic equations, Math. in Science and Engineering, vol. 46, Academic Press, 1968. MR 0244627 (39:5941)
  • [6] C. Bardos and U. Frisch, Turbulence and Navier-Stokes equations (Ed., R. Temam), Lecture Notes in Math., vol. 565, Springer-Verlag, 1976, p. 1. MR 0467034 (57:6903)
  • [7] S. Klainerman and G. Ponce, Comm. Pure Appl. Math. 33 (1980), 43-101. MR 544044 (81b:35050)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35Q99, 76W05

Retrieve articles in all journals with MSC: 35Q99, 76W05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0920153-5
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society